Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
159 Doctors are Online

Red bumps on body that peel, thick moles. Diagnosed with strep throat. Amoxicillin prescribed. Advise?

Hi, My name is Maureen. I was diagnosed with strep throat Feb. 25th. I was prescribed amoxicillin. Three days later I developed little bumps that turned red and covered my body within 3 days. They did not itch (thank god) but here I am over 4 weeks later and I still have spots. Every bump peeled and my skin feels like sandpaper. Will this ever go away? My moles are particularly weird,,,, thick and scaly. I either had scarlet fever or sever reaction to the amoxicillin. Regardless, I am worried that these spots are scarring me.
Thanks for your help.
Asked On : Thu, 4 Apr 2013
Answers:  1 Views:  51
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
Dermatologist 's  Response
Hi Maureen,

You are absolutely right.

You are having scarlet fever.

It is streptococcal infection.

It follows after throat infection.

There is no itching, amoxycillin induced rash is associated with itching.

So, it seems that it is not drug reaction.

Antibiotics should be taken for about 2 weeks.

Apply calamine lotion for soothing effects.

It should not be left untreated, as it may lead to comlications ..ear infection, renal infection, pneumonia,rheumatic fever..etc

You must consult physician and dermatologist for perfect treatment.


Dr. Ilyas Patel MD
Answered: Sun, 23 Jun 2013
I find this answer helpful

 1 user finds this helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor